The EMS Publishing House is now EMS Press and has its new home at ems.press.

Please find all EMS Press journals and articles on the new platform.

Portugaliae Mathematica


Full-Text PDF (71 KB) | Metadata | Table of Contents | PM summary
Online access to the full text of Portugaliae Mathematica is restricted to the subscribers of the journal, who are encouraged to communicate their IP-address(es) to their agent or directly to the publisher at
subscriptions@ems-ph.org
Volume 67, Issue 4, 2010, pp. 541–546
DOI: 10.4171/PM/1877

Published online: 2010-11-24

An extension of Minkowski’s theorem to simply connected 2-step nilpotent groups

Martin Moskowitz[1]

(1) The CUNY Graduate Center, New York, USA

This note extends the classical theorem of Minkowski on lattice points and convex bodies in ℝn to 2-step simply connected nilpotent Lie groups with a ℚ-structure. This includes all groups of Heisenberg type. More generally (and more naturally), it works for any simply connected nilpotent Lie group with a ℚ-structure whose Lie algebra admits a grading of length 2. Here a new invariant associated with the grading occurs which we call the degree. It explains why some directions are more equal than others.

Keywords: Simply connected nilpotent group, Lie algebra, log-lattice, grading, degree, shrinking automorphism, homogeneous subadditive norm, volume, convex body

Moskowitz Martin: An extension of Minkowski’s theorem to simply connected 2-step nilpotent groups. Port. Math. 67 (2010), 541-546. doi: 10.4171/PM/1877